RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Eurasian Math. J.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Eurasian Math. J., 2020, Volume 11, Number 1, Pages 13–24 (Mi emj354)  

Gaspard Monge (1746-1818): application of geometry to analysis

M. T. Borgato, L. Pepe

Department of Mathematics and Computer Science, University of Ferrara, Via Machiavelli 30, I-44121 Ferrara, Italy

Abstract: Two centuries after the death of the mathematician Gaspard Monge, his main results are presented, for the period preceding his political and organizational commitment during the French Revolution and the Napoleonic era in Italy and Egypt. After an examination of the fortune of his works in Russia, Monge's main contributions to the theory of partial differential equations of the first order, to the solution of the minimal surface equation (with his pupil Meusnier) and to the first study of the optimal transport problem (Monge-Ampère equation) are underlined. These subjects are well developed in the current mathematical research in analysis and in differential geometry.

Keywords and phrases: first-order PDEs, minimal surface equation, Monge-Ampère equation, optimal control problems, history of mathematics.

DOI: https://doi.org/10.32523/2077-9879-2020-11-1-13-24

Full text: PDF file (498 kB)
References: PDF file   HTML file

Bibliographic databases:

MSC: 01A50, 35-03, 35J96, 49-03, 49J20
Received: 02.02.2019
Language:

Citation: M. T. Borgato, L. Pepe, “Gaspard Monge (1746-1818): application of geometry to analysis”, Eurasian Math. J., 11:1 (2020), 13–24

Citation in format AMSBIB
\Bibitem{BorPep20}
\by M.~T.~Borgato, L.~Pepe
\paper Gaspard Monge (1746-1818): application of geometry to analysis
\jour Eurasian Math. J.
\yr 2020
\vol 11
\issue 1
\pages 13--24
\mathnet{http://mi.mathnet.ru/emj354}
\crossref{https://doi.org/10.32523/2077-9879-2020-11-1-13-24}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000556972800001}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85087778003}


Linking options:
  • http://mi.mathnet.ru/eng/emj354
  • http://mi.mathnet.ru/eng/emj/v11/i1/p13

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Eurasian Mathematical Journal
    Number of views:
    This page:112
    Full text:55
    References:24

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020